MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CITADEL¿; SET SCREW POSITIONER, TORQUE LIMITING, 1.5NM

GLOBUS MEDICAL, INC. CITADEL¿; SET SCREW POSITIONER, TORQUE LIMITING, 1.5NM
Model Number 630.503
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument was not returned for evaluation, therefore the resources used for the analysis were limited to images of the broken tip and description provided.Per the description, the set screw positioner functioned as intended when tightening the set screw, torqueing out clockwise at 1.5nm with an audible click.However, when the surgeon then attempted to rotate the screw back counterclockwise, the tip broke off.This is possibly due to the handle being designed to limit torque only in the clockwise direction.Torque in the ccw direction would not be limited and if the surgeon rotated with excessive force it is possible the force could be enough to cause the tip to snap off.Additionally, if the diver tip was not fully seated in the screw hole this could have contributed as well.While these factors may have contributed to the reported issue, an exact cause cannot be determined.The complaint is deemed indeterminate.If the part is returned in the future the investigation will be updated.The observed risk level is low, which is within the expected risk.
 
Event or Problem Description
It was reported that when the surgeon final tightened the fuchsia truss¿ clamping set screw, he inserted the set screw positioner, torque limiting, 1.5nm into the set screw, making sure the hex was fully seated in the screw head, and turned the set screw positioner clockwise to the click.Then he decided to open the set screw again to make some more compression in the truss plate and when he turned the set screw positioner counterclockwise the tip of the instrument broke off, staying blocked into the set screw head without possibility to remove it.The surgeon therefore had to finish the surgery with the tip of the instrument into the set screw and consequently into the patient.

Brand Name
CITADEL¿
Common Device Name
SET SCREW POSITIONER, TORQUE LIMITING, 1.5NM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23360983
Report Number3004142400-2025-00238
Device Sequence Number12965608
Product Code LXH
UDI-Device Identifier00849044085198
UDI-Public00849044085198
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number630.503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown